Heavy Rain, Glynn
- When
- February 27, 12:01 AM EST to 7:30 PM EST
- Where
- Glynn County, 1 mi WNW of St Simons Is
- Measured
- 526
- Reported by
- TRAINED SPOTTER
- Coordinates
- 31.213, -81.494 (the zone’s center; the record gives no point)
26 inches from midnight until 1930 LST.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
A spotter reported a daily rainfall of 5.26 inches from midnight until 1930 LST.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Feb 26, 9:30 PM EST, 2 hours 31 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
930 PM EST SAT FEB 26 2005
.SHORT TERM...CURRENT FORECASTS ON TRACK. MSAS ANALYSIS SHOWING
A BROAD AREA OF LOW PRESSURE ACROSS THE GULF WITH A WARM FRONT
STRETCHING FROM THE GULF TO ACROSS SOUTH CENTRAL FL. SHARP COASTAL
TROUGH WAS PRODUCING SHOWERS ACROSS COASTAL NE FL. AS LOW PRESSURE
BEGINS TO DEVELOP ACROSS THE GULF AND MOVE NE OVERNITE...EXPECT A
LARGE AREA OF RAIN TO MOVE IN ACROSS MOST OF THE REGION AFTER
MIDNIGHT. LATEST MODEL RUNS TRACK LOW ACROSS N OR NE FL SUNDAY
AFTERNOON AND HAVE UPDATED PREVIOUS HWO TO CONTINUE MENTION OF
POSSIBILITY OF SEVERE WX ESPECIALLY SOUTHERN CWA EARLY SUNDAY
AFTERNOON.
&&
.MARINE...WITH STRONG PRESSURE GRADIENT IN PLACE...WINDS/SEAS ALREADY
AT SCA LEVELS OFFSHORE. MAY NEED A GALE WARNING FOR SUNDAY.
&&
.HYDROLOGY...STORM TOTAL RAINFALL AMOUNTS EXPECTED WITH THIS SYSTEM
THROUGH SUNDAY NIGHT WILL BE AROUND 2 INCHES ACRS THE FORECAST AREA.
GFS ENSEMBLE AMOUNTS ARE SUPPORTING A RANGE FROM 1.5 TO 2.5 INCHES
WITH ISOLATED HIGHER AMOUNTS DEPENDING WHERE BAROCLINIC ZONE SETS UP.
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY IN EFFECT TONIGHT FOR THE FOLLOWING
ZONES...FLZ024...FLZ025...FLZ033...AND FLZ038.
GA...LAKE WIND ADVISORY IN EFFECT TONIGHT FOR THE FOLLOWING
ZONES...GAZ153...GAZ154...GAZ165...AND GAZ166.
AM...SMALL CRAFT ADVISORY IN EFFECT FOR THE FOLLOWING
ZONES...AMZ450...AMZ452...AMZ454...AMZ470...AMZ472...AND AMZ474.
&&
PP/MZHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1000 PM EST SAT FEB 26 2005 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-271100- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1000 PM EST SAT FEB 26 2005 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TONIGHT... ...LAKE WIND ADVISORY ALONG THE COASTAL COUNTIES... A LAKE WIND ADVISORY IS IN EFFECT TONIGHT FOR THE COASTAL COUNTIES OF NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. GUSTY NORTHEAST WINDS OF 15 TO 20 MPH THIS AFTERNOON...WILL INCREASE TO EAST 20 TO 25 MPH TONIGHT AHEAD OF A DEVELOPING LOW PRESSURE CENTER IN THE GULF OF MEXICO. GUSTS TO 35 MPH WILL BE POSSIBLE BY LATER TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY... ...SEVERE STORMS POSSIBLE SUNDAY AFTERNOON... A SQUALL LINE MAY DEVELOP IN THE NORTHEASTERN GULF OF MEXICO DURING DAY AND TRACK ACROSS NORTHEAST FLORIDA DURING THE AFTERNOON HOURS. THESE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS...HAIL AND ISOLATED TORNADOES. THE DEVELOPMENT OF ANY SEVERE WEATHER WILL BE CLOSELY TIED TO THE EXACT TRACK OF THE LOW PRESSURE SYSTEM. DETAILS OF THIS TRACK WILL BECOME CLEARER AS THE EVENT APPROACHES AND WE ADVISE RESIDENTS TO PLEASE MONITOR SUBSEQUENT FORECASTS FROM THIS OFFICE. COLDER WEATHER WILL RETURN BY MID WEEK...WITH LOW TEMPERATURES IN THE 30S FROM TUESDAY NIGHT THROUGH THURSDAY NIGHT. SCATTERED FROST IS EXPECTED...AS WELL AS A POSSIBLE LIGHT FREEZE IN COLDER INLAND LOCATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SUNDAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. PP/JH
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, February 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5433995.